Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reyetaz viread combo
May 25, 2006

My partner has been prescribed Reyetaz 400 and Viread in a once daily dose. Everything I have read so far indicates that if these 2 drugs are to be combined, Reyetaz should be reduced to 300 and Ritonivir 100 added to the mix. My partner is not exactly treatment naive, he has tried a few combos but didn't stick with them for more than a month and has not taken anything for over 6 years. His t-cells are in the 500 range and viral load, although usually hovering in the 35,000 range consistently for the past few years, is presently down to 8000. Is this combo advisable? I also recall reading that Reyetaz and Viread taken together can speed resistance to both. He has not begun this regimen yet and we don't want to approach our Doctor about this until we have the right information.

Response from Dr. Young

Thanks for your post.

You are absolutely correct-- tenofovir (Viread, TDF) significantly lowers the exposure to atazanavir (Reyataz). For this reason, if the two drugs are coadministerd, ritonavir (Norvir) must be used to compensate for the reduction.

I'd be really reluctant to use the two without ritonavir, since as you suggest, the lower atazanavir levels really jeoopardize the potency of the regimen and increase the likelihood that resistance (an irreversible complication) can occur.

If your (his) doctor isn't aware of this interaction, I'd be certain to raise the issue-- multiple guidelines and the FDA-approved package insert make these points.

I hope this helps. BY



Previous
What kind of reaction if any?
Next
cd4 t cell decline

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement